I took my first Topamax last night. No allergic reaction, so I was very happy about that. The only thing I noticed was some drowsiness. I took it at 8:30 PM and by 9:15 PM, I couldn't keep my eyes open. A true side effect, or just psychosomatic? Dang, I just love when my psychology background comes in handy.
I woke up at 3:30 AM, lifted my head off the pillow, and said, "I'm so tired" before falling back onto my pillow where I stayed until my alarm woke me. When I woke up, I felt groggy and have felt like that ever since. Not sure if this is just a coincidence or something I need to prepare myself for. In the long run, I can handle groggy. If the alternative is mind-numbing, debilitating migraines 10 to 15 times a month...let me take the grogginess. Although, I'm only on 25 mg of the medication and I need to double that next week. I've read that most people with migraines take 100 mg. So, who knows how groggy I'll feel. I doubt that the grogginess grows exponentially with the dosage. Eh. I'll still take groggy over migraines.
I swear I'm just waiting for the confusion and loss of concentration to set in. Everytime I can't think of a word or a name, I start to panic and think, "Is this it? Am I officially Topamax-stupid?" I know. Only one pill, right? I have a flair for the dramatic.